| Model Number |
ONYXNG35015UX |
| Medical Device Problem Codes |
Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/30/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion.The device did pass through a previously-deployed stent.It was reported that the device failed to cross the lesion and stent dislodgement occurred during removal following failed delivery.It was detailed that this was the third stent attempting to be delivered after previously deploying two other stents successfully.There was difficulty trying to remove the dislodged stent.The device was not removed from the patient.An nc balloon was used to smash the dislodged stent in to the wall of the right coronary artery (rca).No further patient injury reported.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Additional information: a patient presented to hospital with chest pain on the (b)(6) 2023, and underwent a left heart catheterization (lhc).A severely diseased right coronary artery (rca) was discovered.The patient underwent a pci procedure on the (b)(6) 2023.The lesion was calcified with 75% proximal and mid stenosis and 90% distal stenosis of the rca.The device was inspected before use with no issues noted.Negative prep was not performed.The lesion was pre-dilated.Resistance was noted when advancing the device and the device would not cross the distal lesion.Excessive force was not used.Resistance was noted during withdrawal of the device and the stent dislodged as it was attempted to be remove through a non-medtronic guide extension catheter that was in the proximal rca.Excessive force was not used.The nc balloon used to crush the stent in the vessel was a non-medtronic device.The patient was reported to be stable with no further patient injury reported.Lot number and patient sex/age provided.Image analysis: the procedural images confirm the presence of proximal and distal lesions in the rca.The proximal lesion was pre-dilated followed by stent deployment.This was followed by the delivery of what appears to be the 3.5 x 15 onyx frontier complaint device.Images showing the delivery of the stent through the distal end of the newly deployed stent are provide followed by the image of a dislodged stent within the stent on the distal end.The mechanism of dislodgement was not captured on the images.Subsequent images confirm that the dislodged stent was crushed with balloons in the vessel.A shorter stent was then delivered through the proximal stent and past the crushed stent to the distal vessel.This stent was delivered and deployed without issue.The proximal stent was then further post dilated prior to completion of the treatment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.